MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD UNI I/M ROD LINK; BMET GENERAL KNEE INSTRUMENTS

BIOMET UK LTD. OXFORD UNI I/M ROD LINK; BMET GENERAL KNEE INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that femoral link device broke inside intramodulary rod during surgery.This event is related to a malfunction that could potentially lead to a serious injury.However, no patient harm or further outcome was reported.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h11.The following sections were corrected: h6.Visual examination of the returned device shows signs of use with scratches on the surface of the device.One of the posts has fractured off the rod link and was not returned.The product has a potential field life of twelve years.As the device has performed over this time without issue, exhibits signs of extensive use over that time, it is not deemed to be a manufacturing or material related and therefore fracture analysis has not been performed.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).D10 - medical device: oxford pks cocr size d lm std; item# 154724; lot# 66338084.Oxford keel bld stk hub; item# 506109; lot# 430955.Oxf twin-peg cmntd fem lg pma; item# 161470; lot# 66058843.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h10.Visual examination of the provided picture does appear to identify that one of the pins is missing and that the instrument appears to exhibit signs of multiple uses due the presence of dents and scratches.As the photo is obscured by what looks like the rod, it is not possible to gain any further information regarding the fracture part.A review of the device manufacturing records could not be performed due to missing lot number.Device is used for treatment.Medical records were not provided.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OXFORD UNI I/M ROD LINK
Common Device Name
BMET GENERAL KNEE INSTRUMENTS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18737034
Report Number3002806535-2024-00065
Device Sequence Number12496164
Product Code LXH
UDI-Device Identifier05019279404445
UDI-Public(01)05019279404445(11)120210(10)ZB120201
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422822
Device Lot NumberZB120201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer03/06/2024
03/13/2024
04/25/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date03/07/2024
04/10/2024
04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Patient SexPrefer Not To Disclose